Darvon Overdose Treatment

Darvon Overdose Treatment

Darvon, a commonly prescribed pain reliever, is a brand name for a substance called propoxyphene. As with any addictive substance, users face a risk for overdose, but Darvon users should be especially cautious. Patients overdose on Darvon more frequently than other painkillers, possibly due to the small difference between a prescribed dose and overdose. Four times a normal dose of Darvon triggers respiratory depression, and six times a normal dose may lead to seizures and toxic psychosis.

Due to a large amount of drug-related deaths associated with Darvon, the Federal Drug Administration (FDA) has taken action to prevent fatal propoxyphene overdoses. For example, the FDA now requires manufacturers of Darvon to reemphasize and strengthen labels by drawing the reader’s eye to risk factors.

What Are the Symptoms of Darvon Overdose?

Darvon overdose may include any or all of the following symptoms:

  • Slow, labored breathing
  • Shallow breathing
  • No breathing
  • Weak pulse
  • Low blood pressure
  • Pinpoint pupils
  • Muscle spasticity
  • Blue fingernails and lips
  • Pinpoint pupils
  • Stomach spasms
  • Drowsiness
  • Seizures
  • Coma

Many of these symptoms are dangerous, but if the overdose is treated quickly, many symptoms may be averted.

What Treatment Options Are Available for Darvon Overdose?

If the patient is brought to treatment quickly after the overdose, the doctor may choose to “pump” the stomach, either by inducing vomiting with a medication or by giving the patient activated charcoal, which prevents the body from absorbing Darvon. Activated charcoal is highly effective, reducing toxic absorption by up to 60%. Activated charcoal absorbs chemicals throughout the gastrointestinal tract, which includes the stomach and intestines. It is crucial to seek help for Darvon overdose as early as possible, because these types of treatments, which purge the body of poison, are the most effective.

Otherwise, the symptoms of overdose are treated, and the patient is left to fight difficult health problems. Antidotes to these symptoms are given, such as seizure medication. But early treatment eliminates many overdose symptoms so that complex and extensive medical treatment may not be necessary.

After overdose treatment, carefully evaluate the situation. It is likely that the person who overdosed is also struggling with an addiction and would benefit from drug addiction treatment in a rehab center.

Need Help Finding Treatment for Darvon Overdose?

If you or someone you love is struggling with Darvon abuse and at risk of an overdose, or if you fear he or she may have already overdosed, seek help immediately— call our toll-free number now. We can help you locate the treatment you need. We also offer drug addiction recovery therapy. Make the call that could save a life. We are available 24 hours a day, so call us now.